Alert archive / Florida / Frost Advisories in 2014
Frost Advisory 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Dec 14, 2014, 2:15 PM EST for Citrus County, Hernando County, Levy County, Florida. It took effect at Dec 15, 2014, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 2:15 PM EST (19:15 UTC)
- In effect from
- Dec 15, 2014, 4:00 AM EST
- Expired
- Dec 15, 2014, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, Hernando County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 134 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WWUS72 KTBW 141915 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 215 PM EST SUN DEC 14 2014 ...ANOTHER COLD NIGHT EXPECTED FOR PORTIONS OF THE NATURE COAST... .TEMPERATURES ARE EXPECTED TO DIP CLOSE TO FREEZING TONIGHT ACROSS THE NATURE COAST. FROST IS POSSIBLE AGAIN TONIGHT...WITH SOME AREAS BRIEFLY TOUCHING THE FREEZING MARK OVERNIGHT. FLZ239-242-248-151300- /O.NEW.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/ INLAND LEVY-INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON... INVERNESS...BROOKSVILLE...SPRING HILL 215 PM EST SUN DEC 14 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
059 WWUS72 KTBW 142119 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 419 PM EST SUN DEC 14 2014 ...ANOTHER COLD NIGHT EXPECTED FOR PORTIONS OF THE NATURE COAST... .TEMPERATURES ARE EXPECTED TO DIP CLOSE TO FREEZING OVERNIGHT ACROSS THE NATURE COAST. AREAS OF FROST ARE EXPECTED AGAIN AFTER MIDNIGHT...WITH SOME AREAS BRIEFLY TOUCHING THE FREEZING MARK TOWARD DAWN. FLZ139-142-148-151300- /O.EXA.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/ COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN... CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT 419 PM EST SUN DEC 14 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ239-242-248-151300- /O.CON.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/ INLAND LEVY-INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CHIEFLAND...BRONSON...WILLISTON... INVERNESS...BROOKSVILLE...SPRING HILL 419 PM EST SUN DEC 14 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
588 WWUS72 KTBW 150822 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 322 AM EST MON DEC 15 2014 ...DENSE FOG AND PATCHY FOG IMPACTING THE NATURE COAST... .TEMPERATURES ARE ALREADY DIPPING INTO THE MID 30S OVER THE NATURE COAST WITH DEW POINT DEPRESSIONS NEAR ZERO. DENSE FOG HAS BEGUN TO DEVELOP AND IS SPREADING ACROSS THE NATURE COAST COUNTIES...AND AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS. FLZ139-142-148-239-242-248-151400- /O.NEW.KTBW.FG.Y.0013.141215T0822Z-141215T1400Z/ /O.CON.KTBW.FR.Y.0013.141215T0900Z-141215T1300Z/ COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY- INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN... CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL 322 AM EST MON DEC 15 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A QUARTER MILE OR LESS. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING CONDITIONS. AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. && $$ FLZ043-151400- /O.NEW.KTBW.FG.Y.0013.141215T0822Z-141215T1400Z/ SUMTER- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES 322 AM EST MON DEC 15 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. && $$
433 WWUS72 KTBW 151231 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 731 AM EST MON DEC 15 2014 ...AREA OF DENSE FOG IMPACTING THE NATURE COAST... .TEMPERATURES ARE IN THE MID 30S OVER THE NATURE COAST WITH DEW POINT DEPRESSIONS NEAR ZERO. DENSE FOG HAS DEVELOPED ACROSS THE THE NATURE COAST...AND AREAS OF FROST IS LIKELY DURING THE EARLY MORNING HOURS. FLZ139-142-148-239-242-248-151400- /O.CON.KTBW.FG.Y.0013.000000T0000Z-141215T1400Z/ /O.CON.KTBW.FR.Y.0013.000000T0000Z-141215T1300Z/ COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY- INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN... CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT... CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE... SPRING HILL 731 AM EST MON DEC 15 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A QUARTER MILE OR LESS. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING CONDITIONS. AREAS OF FROST ARE EXPECTED AND MAY DAMAGE OR KILL COLD SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. && $$ FLZ043-151400- /O.CON.KTBW.FG.Y.0013.000000T0000Z-141215T1400Z/ SUMTER- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES 731 AM EST MON DEC 15 2014 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * VISIBILITY...WIDESPREAD AREAS OF FOG WITH VISIBILITIES AROUND A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITY WILL CAUSE DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Dec 14, 10:01 AM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 14, 10:01 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1001 AM EST SUN DEC 14 2014 .UPDATE... A CHILLY START UNDER SUNNY SKIES THIS MORNING. HAVE ALLOWED THE FREEZE WARNING AND FROST ADVISORY FOR PORTIONS OF THE NATURE COAST TO EXPIRE. TEMPERATURES WILL WARM QUICKLY INTO THE 60S...WITH MANY AREAS ALREADY IN THE UPPER 50S. MUCH OF THE AREA WILL REACH AROUND 70 TODAY AS HIGH PRESSURE CONTINUES TO SIT OVER THE SOUTHEASTERN UNITED STATES. FORECAST APPEARS ON TRACK AND UPDATED ZONES HAVE BEEN TRANSMITTED TO UPDATE HEADLINES AND REMOVE MENTION OF FROST FROM TODAY. && .AVIATION... VFR THROUGH THE PERIOD WITH CLEAR SKIES AND LIGHT WINDS. && .MARINE... PLEASANT MARINE CONDITIONS WILL CONTINUE AS HIGH PRESSURE TO THE NORTH REMAINS IN CONTROL OF THE WEATHER OVER FLORIDA. DRY CONDITIONS...NORTH NORTHEAST WINDS NEAR 10 KNOTS AND SEAS LESS THAN 3 FEET WILL CONTINUE THROUGH MID WEEK. WINDS BACK TO THE WEST SOUTHWEST ON WEDNESDAY AS A WEAK AND MOSTLY DRY COLD FRONT MOVES INTO THE EASTERN GULF OF MEXICO. NORTH NORTHWEST WINDS RETURN IN THE WAKE OF THIS COLD FRONT BUT CONDITIONS WILL REMAIN BELOW HEADLINE CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 48 69 51 / 0 0 0 0 FMY 72 47 74 51 / 0 0 0 0 GIF 69 45 70 48 / 0 0 0 0 SRQ 68 44 69 48 / 0 0 0 0 BKV 69 33 70 37 / 0 0 0 0 SPG 67 53 68 57 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/AVIATION...02/GARCIA MARINE...74/WYNN DECISION SUPPORT...25/DAVIS
Hazardous weather outlook, Dec 14, 5:00 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EST SUN DEC 14 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-150100- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 500 AM EST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... COOL HIGH PRESSURE WILL REMAIN ACROSS THE REGION INTO MONDAY WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S OVER THE NATURE COAST EARLY THIS MORNING AND AGAIN LATE TONIGHT. LIGHT WINDS AND CLEAR SKIES WILL ALLOW SOME FROST TO DEVELOP THIS MORNING AND AGAIN LATE TONIGHT. PERIODS OF FREEZING TEMPERATURES WILL ALSO BE POSSIBLE IN PORTIONS OF LEVY...CITRUS...HERNANDO AND SUMTER COUNTIES EARLY THIS MORNING. IF YOU PLAN TO BE OUTSIDE EARLY THIS MORNING OR LATE TONIGHT MAKE SURE TO DRESS IN LAYERS TO STAY WARM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...EXCESSIVE COLD IMPACT... LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING PATCHY FROST WILL ONCE AGAIN BE POSSIBLE ACROSS MUCH OF THE NATURE COAST WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
Nearby
Frost Advisories in Florida, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.